MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREWDRIVER HANDLE WITH HEX COUPLING-LARGE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREWDRIVER HANDLE WITH HEX COUPLING-LARGE; SCREWDRIVERS
Model Number 311.007
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes sales consultant.A device history record (dhr) review was conducted: part# 311.007, synthes lot# 4572925, supplier lot# lm005356, manufactured by supplier s.S white medical products inc.Released to warehouse date: 02april2003.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the screwdriver handle with hex coupling-large was received assembled with 1.5mm/2.0mm screwdriver blade.Both device were found stuck/ locked, it was difficult to disassemble mating device.An excessive force was applied to disassemble mating device.Hence, the complaint is confirmed.Functional testing: once devices were dissembled, the sleeve of the returned device is able to move forward and back appropriately with no screwdriver blade inserted.The device was tested with a returned screwdriver blade.The sleeve was not moving as intended.The locking mechanism is rough running as it was not moving smoothly.There were some difficulties to assemble both of them.Also, it was creating difficulties in releasing but were able to be dissembled forcefully.The received condition does agree with the complaint description.The complaint can be replicated with the returned device(s).Dimensional inspection: internal diameter was measured at proximal and is with in specification per relevant drawings.Conclusion: the exact cause is unknown.We assume that after steam sterilization it may happen that the plastic bearing is swelling and therefore the movable sleeve can no longer be retracted, which may led to difficulties in mating and disassembling mating device.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine field inspection on unknown date, one (1) screwdriver handle with hex coupling-large and one (1) screwdriver blade would not come apart from each other.One (1) low profile neuro compact module would not shut.There was no procedure and patient involvement.This report is for a screwdriver handle with hex coupling-large.This is report 2 of 2 for (b)(4).

Brand Name
SCREWDRIVER HANDLE WITH HEX COUPLING-LARGE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8533250
Report Number2939274-2019-57587
Device Sequence Number16603498
Product Code HXX
UDI-Device Identifier10887587035604
UDI-Public(01)10887587035604
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number311.007
Device Catalogue Number311.007
Device Lot Number4572925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1